Alert archive / New Mexico / High Wind Watches in 2016
High Wind Watch 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Feb 17, 2016, 4:01 AM MST. It took effect at Feb 18, 2016, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 17, 2016, 4:01 AM MST (11:01 UTC)
- In effect from
- Feb 18, 2016, 6:00 AM MST
- Expired
- Feb 18, 2016, 3:56 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
299 WWUS75 KABQ 171101 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 401 AM MST WED FEB 17 2016 NMZ512>515-172300- /O.NEW.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 401 AM MST WED FEB 17 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS. * WINDS...WEST TO OCCASIONALLY SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS BETWEEN 50 AND 65 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THURSDAY AFTERNOON AND EVENING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED. * LOCAL IMPACTS...U.S.ROUTE 64 AND STATE ROUTES 38...434 AND 518 SHOULD BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 43
3 follow-up statements
208 WWUS75 KABQ 172201 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MST WED FEB 17 2016 NMZ527-180500- /O.EXA.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/ RATON RIDGE/JOHNSON MESA- 301 PM MST WED FEB 17 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * LOCATION...THE RATON RIDGE AND JOHNSON MESA. * WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS BETWEEN 50 AND 65 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THURSDAY AFTERNOON AND EVENING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING INTERSTATE 25...MAY CREATE DANGEROUS DRIVING CONDITONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ NMZ512>515-180500- /O.CON.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 301 PM MST WED FEB 17 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... * LOCATION...THE SANGRE DE CRISTO MOUNTAINS. * WINDS...WEST TO OCCASIONALLY SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY MORNING...CONTINUING INTO THURSDAY EVENING. GUSTS BETWEEN 50 AND 65 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THURSDAY AFTERNOON AND EVENING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED. * LOCAL IMPACTS...U.S. ROUTE 64 AND STATE ROUTES 38...434 AND 518 SHOULD BE MOST IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$ 34
652 WWUS75 KABQ 180432 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 932 PM MST WED FEB 17 2016 NMZ523-528>534-181300- /O.NEW.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY- 932 PM MST WED FEB 17 2016 ...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. * LOCATION...NORTHEAST PLAINS/HIGHLANDS...CENTRAL HIGHLANDS AND PORTIONS OF THE EAST CENTRAL PLAINS. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASING MID DAY THURSDAY AND PEAKING LATE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ512>515-527-181300- /O.CON.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 932 PM MST WED FEB 17 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST THURSDAY THROUGH THURSDAY EVENING... * LOCATION...THE RATON RIDGE...JOHNSON MESA AND SANGRE DE CRISTO MOUNTAINS. * WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THURSDAY MORNING...CONTINUING THROUGH THURSDAY EVENING. GUSTS BETWEEN 55 AND 65 MPH POSSIBLE. * TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THURSDAY AFTERNOON AND EVENING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING INTERSTATE 25 NEAR RATON PASS...MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG WINDS GUSTS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS AND MAY CAUSE DAMAGE TO ROOFS AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET. && $$
027 WWUS75 KABQ 181056 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 AM MST THU FEB 18 2016 NMZ512>515-527-181900- /O.UPG.KABQ.HW.A.0003.160218T1300Z-160219T0700Z/ /O.NEW.KABQ.HW.W.0003.160218T1500Z-160219T1200Z/ WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA- 356 AM MST THU FEB 18 2016 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE RATON RIDGE...JOHNSON MESA AND SANGRE DE CRISTO MOUNTAINS. * WINDS...WEST TO SOUTHWEST INCREASING TO 30 TO 45 MPH THIS MORNING...CONTINUING THROUGH TONIGHT. GUSTS BETWEEN 55 AND 65 MPH POSSIBLE...WITH LOCALLY HIGHER GUSTS FOR THE PEAKS AND IMMEDIATE EAST SLOPES. * TIMING...THE STRONGEST WINDS APPEAR MOST LIKELY TO OCCUR THIS AFTERNOON AND EVENING...BUT MOUNTAIN WAVE IMPACTS ARE LIKELY THROUGH THE PRE-DAWN HOURS FRIDAY. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS EXPECTED. * LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED ROADWAYS...INCLUDING INTERSTATE 25 NEAR RATON PASS...MAY CREATE DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. STRONG WINDS GUSTS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS AND MAY CAUSE DAMAGE TO ROOFS AND DOWN POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ502-505-506-181900- /O.EXB.KABQ.WI.Y.0008.160218T1900Z-160218T2300Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- 356 AM MST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 PM MST THIS AFTERNOON. * LOCATION...CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND PLATEAU REGION TO INCLUDE GALLUP AND INTERSTATE 40 FROM THE CONTINENTAL DIVIDE TO THE ARIZONA LINE. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASING MID TO LATE MORNING PEAKING EARLY AFTERNOON BEFORE GRADUALLY DECREASING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521-522-181900- /O.EXA.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- 356 AM MST THU FEB 18 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT. * LOCATION...SANDIA AND MANZANO MOUNTAINS AND ESTANCIA BASIN. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASING LATE MORNING TO MIDDAY AND PEAKING LATE AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ523-528>534-181900- /O.CON.KABQ.WI.Y.0008.160218T1900Z-160219T0700Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-QUAY COUNTY- 356 AM MST THU FEB 18 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST TONIGHT... * LOCATION...NORTHEAST PLAINS AND HIGHLANDS...CENTRAL HIGHLANDS AND MUCH OF THE EAST CENTRAL PLAINS. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASING MID DAY AND PEAKING MID AFTERNOON INTO THE EARLY EVENING HOURS BEFORE GRADUALLY DECREASING. * VISIBILITY...NO SIGNIFICANT RESTRICTIONS. * LOCAL IMPACTS...STRONG CROSS WINDS WILL IMPACT MAINLY NORTH TO SOUTH ORIENTED ROADS. WINDS WILL BE CAPABLE OF TOSSING AROUND LOOSE AND LIGHT WEIGHT OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Feb 17, 3:33 AM MST, 28 minutes earlier.
Area forecast discussion, Feb 17, 3:33 AM MST, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MST WED FEB 17 2016 .SYNOPSIS... A STRONG AREA OF HIGH PRESSURE OVER NORTHERN MEXICO WILL DELIVER RECORD WARMTH TO THE SOUTHWEST UNITED STATES THROUGH THURSDAY. TEMPERATURES WILL AVERAGE 15 TO 25 DEGREES ABOVE NORMAL...WITH RECORD HIGHS LIKELY. WINDY CONDITIONS WILL DEVELOP THURSDAY OVER THE NORTHERN MOUNTAINS AND THE EASTERN PLAINS. ELEVATED FIRE RISK IS LIKELY OVER THE PLAINS. CLOUDS WILL INCREASE OVER NEW MEXICO THURSDAY AND FRIDAY WITH A SLIGHT CHANCE FOR A COUPLE MOUNTAIN SHOWERS. A COLD FRONT WILL SLIDE INTO EASTERN NEW MEXICO SUNDAY THEN OVER THE ENTIRE AREA MONDAY. TEMPERATURES WILL TREND MUCH COOLER. && .DISCUSSION... AN UNSEASONABLY STRONG DOME OF HIGH PRESSURE OVER THE BAJA REGION WILL FLATTEN TO ZONAL FLOW OVER NM THURSDAY. +2.5 STDEV 700MB TEMPS OF +8C WILL ADVECT ACROSS THE AREA TODAY AND TOMORROW AND COMBINE WITH A DEEPENING LEE TROUGH TO DELIVER RECORD WARMTH. NEARLY EVERY SITE ACROSS NORTHERN AND CENTRAL NM STANDS THE CHANCE OF TIEING OR BREAKING A RECORD HIGH. A FAST MOVING UPPER TROUGH AXIS WITH A 110-130KT 300MB JET WILL TRANSLATE NE ACROSS THE CENTRAL ROCKIES THURSDAY...ENHANCING THE THREAT FOR HIGH WINDS OVER THE SANGRE DE CRISTO MTS THROUGH EARLY FRIDAY. HAVE RAISED A HIGH WIND WATCH FOR THIS AREA. DEEP MIXING OVER NE AND EAST CENTRAL NM AND A MODERATE PRESSURE GRADIENT WILL ALSO FAVOR WIND ADVISORY CONDITIONS THURSDAY AFTERNOON. ELEVATED FIRE WX CONCERNS HAVE ALSO PROMPTED A FIRE WX WATCH. 700-300MB FLOW WILL TRANSITION TO SOUTHWESTERLY FRIDAY THEN ZONAL SATURDAY. A TAP OF SUBTROPICAL MOISTURE MAINLY IN THE FORM OF MID AND HIGH LEVEL CLOUD COVER WILL CREATE A NOTICEABLY COOLER DAY ON FRIDAY...HOWEVER READINGS WILL STILL AVERAGE ABOVE NORMAL. CHANCES FOR QPF LOOK MINIMAL AS LOW LEVELS REMAIN VERY DRY. A 1030MB SURFACE HIGH STILL APPEARS LIKELY TO BUILD SOUTH DOWN THE FRONT RANGE WITH COLD ADVECTION INTO NE NM SUNDAY. GUIDANCE IS NOW TRENDING STRONGER WITH NW FLOW OVER NM MONDAY AND TUESDAY AS A 100-120KT JET TRANSLATES QUICKLY SE OVER THE CENTRAL AND SOUTHERN ROCKIES. 700MB COLD ADVECTION COULD BE IMPRESSIVE WITH TEMPS FALLING TO BTWN -3 AND -6C. THIS ALONG WITH GUSTY NW WINDS WILL MAKE IT FEEL MUCH COOLER MONDAY AND TUESDAY. THE 00Z ECMWF AND TO A LESSER DEGREES THAN GFS HAVE UPSLOPE FLOW BENEATH THE UPPER JET OVER FAR NORTHEAST NM...AND POTENTIAL FOR SOME WETTING QPF. WILL HOLD OFF ON INCREASING POPS FOR NOW AND FOCUS MAINLY ON THE COOLER TEMPS. GUYER && .FIRE WEATHER... ...FIRE WEATHER WATCH DUE TO EXPECTED CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF EAST CENTRAL AND NORTHEAST NEW MEXICO THURSDAY AFTERNOON... WEATHER PATTERN STILL TO BE DRY WITH UNSEASONABLE TO RECORD BREAKING WARMTH TODAY AND THU. WHILE THERE IS A VERY SLIM CHANCE OF A FEW LIGHT SHOWERS...MOSTLY RAIN...ACROSS MAINLY THE HIGHER TERRAIN OF FAR NW NM THU...NO WETTING PRECIP IS EXPECTED. VENT RATES TO RANGE FOR THE MOST PART FROM FAIR TO VERY GOOD WEST THIRD AND EAST HALF OF NM THIS AFTN...SOME SIGNIFICANT POCKETS OF POOR VENTILATION STILL LIKELY IN N CENTRAL AND FAR NW NM. MOUNTAIN TOP WINDS TO INCREASE SIGNIFICANTLY TONIGHT AND THU AS A DISTURBANCE ALOFT COMBINED WITH A STRONG WIND SPEED MAXIMUM SHIFTS ACROSS NORTH NM. STRONGEST WINDS WITH GUSTS TO 55 OR 60 MPH APPEAR TO FAVOR THE SANGRE DE CRISTOS AND PERHAPS A FEW LOCALES IN THE NE HIGHLANDS...BUT CRITICAL FIRE WX CONDITIONS LOOK FAIRLY LIKELY FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOWPACK ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS. ONE MITIGATING FACTOR TO THE CRITICAL CONDITIONS IS THE FACT THAT THE MOST RECENT MODELS RUNS HAVE LOWERED HAINES VALUES SLIGHTLY TO MODERATELY IN PORTIONS OF THE CRITICAL FIRE WX WATCH COVERAGE AREA. ALSO THE SANDIA/MANZANOS PORTION OF THE WATCH APPEARS PRETTY MARGINAL DUE TO A PRETTY GOOD REMAINING SNOWPACK STILL...WITH EVEN LOWER ELEVATIONS HAVING ONLY VERY RECENTLY LOST WIDESPREAD SNOW COVER. THESE ISSUES WILL CONTINUE TO BE MONITORED BY LATER SHIFTS FOR ANY POSS TWEAKS AND UPGRADES TO THE CURRENT FIRE WX WATCH AREA. THE STRONGER WINDS THROUGH A DEEP LAYER THU WILL RESULT IN GOOD TO EXCELLENT VENTILATION RATES MOST OF THE AREA WITH THE EXCEPTION STILL OF SOME SMALL POCKETS OF POOR OR FAIR RATES ACROSS NORTH CENTRAL NM. STRONG WINDS ALOFT EXPECTED TO DIMINISH VERY LATE THURSDAY NIGHT INTO FRI. MAINLY MID AND UPPER ATMOSPHERIC MOISTENING DUE TO A SUBTROPICAL FLOW INTO NM MAY RESULT IN A FEW MOSTLY HIGH ELEVATION LIGHT SHOWERS BETWEEN FRI AND SAT...BUT WETTING AMOUNTS NOT EXPECTED. VENT RATES FRIDAY WILL BE POOR TO LOCALLY FAIR IN THE VALLEYS BUT FAIR TO VERY GOOD WEST CENTRAL...SW AND NE NM. WEEKEND VENT RATES TO BE FAIR TO VERY GOOD EAST AND MUCH OF CENTRAL NM...BUT POOR TO FAIR WEST. RH RECOVERIES IMPROVE DURING THIS MOISTENING PERIOD. EASTERN AREAS OF THE STATE MAY SEE SOME SPOTTY AND MOSTLY LIGHT PRECIP SUN INTO MON NIGHT...AS WELL AS A COOL DOWN TO NEAR NORMAL HIGHS BY MON AS A DISTURBANCE AND COLD FRONT TRACK OVER CENTRAL AND EAST NM. THE UPPER RIDGE REORGANIZES EARLY TO MID NEXT WEEK...FOR DRY AND WARMER THAN AVERAGE WEATHER ONCE AGAIN. NO MAJOR PRECIP MAKERS IN SIGHT. 43 && .AVIATION... 06Z TAF CYCLE VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD. WINDS WILL GENERALLY BE LIGHT...EXCEPT FOR SOME LATE AFTERNOON AND EARLY EVENING GUSTINESS WEDNESDAY. 11 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 66 33 63 32 / 0 0 0 0 DULCE........................... 60 21 57 23 / 0 0 10 5 CUBA............................ 64 31 61 28 / 0 0 0 0 GALLUP.......................... 72 26 65 24 / 0 0 0 0 EL MORRO........................ 68 29 63 29 / 0 0 0 5 GRANTS.......................... 73 24 67 24 / 0 0 0 0 QUEMADO......................... 70 35 66 36 / 0 0 0 0 GLENWOOD........................ 76 27 72 28 / 0 0 0 0 CHAMA........................... 54 28 51 27 / 0 0 10 10 LOS ALAMOS...................... 64 39 63 36 / 0 0 0 0 PECOS........................... 63 39 63 39 / 0 0 0 0 CERRO/QUESTA.................... 56 29 56 29 / 0 0 0 0 RED RIVER....................... 53 27 52 27 / 0 0 0 5 ANGEL FIRE...................... 54 23 54 23 / 0 0 0 0 TAOS............................ 60 32 59 31 / 0 0 0 0 MORA............................ 62 35 61 35 / 0 0 0 0 ESPANOLA........................ 70 31 70 31 / 0 0 0 0 SANTA FE........................ 63 40 64 38 / 0 0 0 0 SANTA FE AIRPORT................ 67 35 67 34 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 69 43 70 43 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 71 40 72 40 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 73 38 74 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 73 40 73 40 / 0 0 0 0 LOS LUNAS....................... 73 35 74 36 / 0 0 0 0 RIO RANCHO...................... 72 40 72 40 / 0 0 0 0 SOCORRO......................... 75 41 78 42 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 40 66 39 / 0 0 0 0 TIJERAS......................... 67 41 68 42 / 0 0 0 0 MORIARTY/ESTANCIA............... 71 31 72 32 / 0 0 0 0 CLINES CORNERS.................. 66 37 68 37 / 0 0 0 0 GRAN QUIVIRA.................... 70 41 72 41 / 0 0 0 0 CARRIZOZO....................... 72 40 75 41 / 0 0 0 0 RUIDOSO......................... 69 47 69 48 / 0 0 0 0 CAPULIN......................... 67 39 69 37 / 0 0 0 0 RATON........................... 69 31 71 31 / 0 0 0 0 SPRINGER........................ 72 29 72 31 / 0 0 0 0 LAS VEGAS....................... 70 38 69 39 / 0 0 0 0 CLAYTON......................... 73 43 79 40 / 0 0 0 0 ROY............................. 71 36 74 36 / 0 0 0 0 CONCHAS......................... 77 40 81 42 / 0 0 0 0 SANTA ROSA...................... 78 44 80 48 / 0 0 0 0 TUCUMCARI....................... 78 39 83 40 / 0 0 0 0 CLOVIS.......................... 74 44 80 46 / 0 0 0 0 PORTALES........................ 75 45 82 47 / 0 0 0 0 FORT SUMNER..................... 75 43 81 47 / 0 0 0 0 ROSWELL......................... 79 38 85 43 / 0 0 0 0 PICACHO......................... 78 44 80 47 / 0 0 0 0 ELK............................. 74 47 75 49 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ103-104-107-108. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES... NMZ512>515. && 42
Hazardous weather outlook, Feb 16, 5:12 AM MST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 AM MST TUE FEB 16 2016 NMZ501>540-171300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 512 AM MST TUE FEB 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RECORD HIGH TEMPERATURES ARE LIKELY OVER MANY AREAS WEDNESDAY THEN MAINLY EASTERN NEW MEXICO THURSDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE POSSIBLE THURSDAY ACROSS THE NORTHERN HIGH TERRAIN. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS THURSDAY OVER EASTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:27 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 28 hr |
Nearby
High Wind Watches in New Mexico, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.